PDA

View Full Version : fed up!!!



two0fum
09-12-2006, 07:42 PM
I am wondering what the side effects would be of just stopping all medication, ive done it before, and really, didnt feel any worse or better then when i was on the meds, im one 18 pills a day that my pharmacy dont even fill because of how big of a dose it is and have to order them out of state, including a injection every saturday, not to mention meds im on for my bones and asthma, its just much more then i want to deal with. The injections make me feel like im having a massivly huge hangover and im just tired of taking pills....i know the effects as of, being tired, swelling, feeling like crap...but is there anything internally with my insides i should be worried about when quiting medication? does anyone know? im 17 and im very tired of feeling like my medication rules my life...anyhelp would be great!!! thank you very much =)

TracyDawn
09-13-2006, 05:06 AM
PLEASE talk to your dr before you go off all your meds. Since we don't and can't know your particular symptoms and stuff, we would never be able to tell you what will happen. But I do know that going off cold turkey, especially that many meds a day, won't be good for your system. :(
I'm sorry you are taking so many and wish it were different. All total I take about 20 a day but no injections thank goodness and it does suck. But it sucks more without them for me. Again, please call your dr and talk to them and really stress that you want to get off as many as possible. {{HUG}}

MARYCAIN
09-13-2006, 06:24 AM
Sometimes we all feel like the meds control our lives - at seventeen you want to just be a teenager and not have all the hassles of meds and injections and feeling lousy all the time. But, depending on what meds you're taking, just stopping cold turkey can make you really sick or worse. Medications like steroids, heart and blood pressure mediciness and asthma medicines are nothing to fool around with.

In the end, whether or not you choose to take medication is your decision, no one can make it for you. But you shouldn't make any decision, especially one this important, when you're upset and frustrated, Have you tried talking to your parents or your doctors about how the medicines make you feel? It might be possible to adjust some of your medicines or change some of them with your doctor's help.

Ask your doctor or your school's guidance counselor if there is a support group in your area for teenagers living with chronic illnesses. Although you may feel very isolated and alone right now, there are many teenagers living with diseases like lupus, diabetes, epilepsy, and other problems where they have to take medicines every day. Being able to share your frustrations and anger face to face with another person makes it easier to live with your condition.

Being seventeen is hard enough without adding lupus in the mix. But please don't make any decisions that affect your health without talking it over with your family and doctors first.

ButterflyRN
09-13-2006, 07:16 AM
I have to agree with everyone that in your best interest don't stop taking your meds. Letting the lupus have it's license to do whatever it darn well feels is not good for your organs. If you are not having organ damage now, this is not the time to decide to be rebellious. Many of us live with organ damage and fight everyday to keep them (our organs) working as best as possible. While we all hate taking so many drugs, it's in our best interest. But if you are deciding to stop your meds talk with your doctor and get off of the meds in the appropriate manner (ie- steroids dosage has to be lowered gradually especially when on high doses and for long periods of time) so that you don't send your body into a tail spin. Sometimes we have to be straight with each other. We only want the best for you as a group. I hope I did not offend you by what I have said. I just don't want you to do more damage to yourself (HUG). Best of luck and keep us posted :multi: